Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 182, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 8, 2018, 6:39 PM EDT for 6 counties in North Carolina. It was in force for 81 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2018, 6:39 PM EDT (22:39 UTC)
- Expired
- Aug 8, 2018, 8:00 PM EDT
- In force
- 81 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Montgomery County, NC, Randolph County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 157 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:40 PM EDT | TSTM WND DMG | 3 Nne Newsom, NC | TREE DOWN ON NC HIGHWAY 8 AND LOOKABILL RD. |
| Aug 8, 7:00 PM EDT | TSTM WND DMG | 2 E Plyler, NC | NUMEROUS TREES REPORTED DOWN THROUGHOUT STANLY COUNTY. |
| Aug 8, 7:09 PM EDT | TSTM WND DMG | 3 Ene High Rock, NC | TREE DOWN AT BRINGLE FERRY RD AND NC HIGHWAY 8. |
| Aug 8, 7:14 PM EDT | TSTM WND DMG | 2 Ne Newsom, NC | TREE DOWN AT ALLEGHANY CHURCH RD AND NC HIGHWAY 8. |
| Aug 8, 7:19 PM EDT | TSTM WND DMG | 3 Se New Hope, NC | TREE DOWN AT BURNEY MILL RD AND LASSITER MILL RD. |
| Aug 8, 7:32 PM EDT | TSTM WND DMG | 3 Wsw Seagrove, NC | TREE DOWN AT NEW HOPE CHURCH RD AND BETHEL LUCAS RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814
WUUS52 KRAH 082239
SVRRAH
NCC057-067-081-123-151-167-090000-
/O.NEW.KRAH.SV.W.0182.180808T2239Z-180809T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
639 PM EDT WED AUG 8 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Southern Forsyth County in central North Carolina...
Davidson County in central North Carolina...
Montgomery County in central North Carolina...
Randolph County in central North Carolina...
Stanly County in central North Carolina...
Southwestern Guilford County in central North Carolina...
* Until 800 PM EDT
* At 639 PM EDT, severe thunderstorms were located along a line
extending from Clemmons to Salisbury to near Midland, moving east
at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Albemarle, Randleman, Troy, Badin Lake and North Carolina Zoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Damaging winds and continuous cloud to ground lightning is occurring
with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3550 8030 3551 8018 3572 8033 3574 8046
3583 8048 3584 8039 3588 8042 3590 8037
3601 8042 3605 8050 3611 8048 3611 7968
3551 7972 3551 7977 3518 7973 3514 8003
3519 8011 3516 8022 3521 8025 3518 8050
TIME...MOT...LOC 2239Z 276DEG 25KT 3603 8041 3566 8051 3519 8046
HAIL...<.75IN
WIND...60MPH
$$
773 follow-up statements
539
WWUS52 KRAH 082319
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
719 PM EDT WED AUG 8 2018
NCC067-082328-
/O.CAN.KRAH.SV.W.0182.000000T0000Z-180809T0000Z/
Forsyth NC-
719 PM EDT WED AUG 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FORSYTH COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3547 8027 3551 8018 3569 8025 3580 8021
3601 8004 3611 8004 3611 7968 3551 7972
3551 7977 3518 7973 3518 7985 3516 7990
3516 7998 3514 8003 3519 8011 3516 8022
3521 8025 3520 8035
TIME...MOT...LOC 2318Z 275DEG 25KT 3591 8009 3563 8018 3516 8014
$$
NCC057-081-123-151-167-090000-
/O.CON.KRAH.SV.W.0182.000000T0000Z-180809T0000Z/
Davidson NC-Montgomery NC-Randolph NC-Stanly NC-Guilford NC-
719 PM EDT WED AUG 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN DAVIDSON...MONTGOMERY...RANDOLPH...STANLY AND
SOUTHWESTERN GUILFORD COUNTIES...
At 718 PM EDT, severe thunderstorms were located along a line
extending from Thomasville to 6 miles east of High Rock Lake to near
Ansonville, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensboro, High Point, Asheboro, Albemarle, Randleman, Troy, Badin
Lake, North Carolina Zoo, Thomasville and Biscoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3547 8027 3551 8018 3569 8025 3580 8021
3601 8004 3611 8004 3611 7968 3551 7972
3551 7977 3518 7973 3518 7985 3516 7990
3516 7998 3514 8003 3519 8011 3516 8022
3521 8025 3520 8035
TIME...MOT...LOC 2318Z 275DEG 25KT 3591 8009 3563 8018 3516 8014
HAIL...<.75IN
WIND...60MPH
$$
77204
WWUS52 KRAH 082345
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
745 PM EDT WED AUG 8 2018
NCC057-081-167-082355-
/O.CAN.KRAH.SV.W.0182.000000T0000Z-180809T0000Z/
Davidson NC-Stanly NC-Guilford NC-
745 PM EDT WED AUG 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON...STANLY
AND SOUTHWESTERN GUILFORD COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3532 7984 3581 7987 3584 7970 3551 7972
3551 7977 3518 7973 3518 7985 3516 7990
3516 7998 3514 8003
TIME...MOT...LOC 2345Z 276DEG 33KT 3581 7974 3555 7955 3521 7980
$$
NCC123-151-090000-
/O.CON.KRAH.SV.W.0182.000000T0000Z-180809T0000Z/
Montgomery NC-Randolph NC-
745 PM EDT WED AUG 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL MONTGOMERY AND CENTRAL RANDOLPH COUNTIES...
At 745 PM EDT, severe thunderstorms were located along a line
extending from near Randleman to 12 miles east of North Carolina Zoo
to 10 miles south of Biscoe, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Asheboro, Randleman, North Carolina Zoo, Biscoe, Seagrove, Star,
Candor, Steeds, Ulah and Pekin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3532 7984 3581 7987 3584 7970 3551 7972
3551 7977 3518 7973 3518 7985 3516 7990
3516 7998 3514 8003
TIME...MOT...LOC 2345Z 276DEG 33KT 3581 7974 3555 7955 3521 7980
HAIL...<.75IN
WIND...60MPH
$$
77578
WWUS52 KRAH 082359
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
759 PM EDT WED AUG 8 2018
NCC123-151-090008-
/O.EXP.KRAH.SV.W.0182.000000T0000Z-180809T0000Z/
Montgomery NC-Randolph NC-
759 PM EDT WED AUG 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY AND CENTRAL
RANDOLPH COUNTIES WILL EXPIRE AT 800 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However small hail is still possible with
these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Randolph and Montgomery Counties until 845 PM EDT.
LAT...LON 3532 7984 3581 7987 3584 7970 3551 7972
3551 7977 3518 7973 3518 7985 3516 7990
3516 7998 3514 8003
TIME...MOT...LOC 2358Z 276DEG 25KT 3580 7965 3554 7946 3520 7971
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:50 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 8, 2:50 PM EDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 250 PM EDT Wed Aug 8 2018 .SYNOPSIS... A surface trough will hold over central North Carolina through tonight, then settle to our southeast Thursday morning as an upper trough crosses the area. Quiet weather will follow for Thursday afternoon through Friday. Another disturbance will cross the region over the weekend, bringing a return to unsettled weather. && .NEAR TERM /THROUGH TONIGHT/... As of 215 PM Wednesday... Just minor adjustments through tonight. We're already seeing convection developing over and moving off the higher terrain toward our NW counties, while more organized and expansive convection associate with the better mid-level-rooted dynamic forcing for ascent tracks over E TN / E KY / SW VA. Low level lapse rates are already up to 7.5 C/km, with MLCAPE of 1500-2500 J/kg across the area. Mid level lapse rates are less impressive (~5.5 C/km), and deep layer shear is very poor, although the latter should improve a bit as the trough axis aloft approaches later this evening. Either way, it's not an ideal severe setup, but a few strong to severe storms remain possible given the strong heating, high surface dewpoints, decent DCAPE (700-900 J/kg), and high PW (around 2" according to blended TPW), with damaging wind and heavy rain as the primary threats. Will maintain a gradual ESE overspreading and increase in pops over the next few hours, peaking in the early evening before trailing off NNW to ESE near and soon after midnight. The low level trough/frontal zone (evident at 925 mb over the W Piedmont) will push just to our SE late tonight, and the ensuing low level WNW flow will help bring in drier air and weak subsidence, bringing an end to precip by morning. Temps so far this afternoon are in line with forecast readings, topping out in the 91-96 range, with heat indices already in the lower 100s in the east. A few spots will no doubt hit 105 for an hour or so, but advisory-criteria values shouldn't quite be reached at most places. Expect lows from around 70 NW, with partial clearing overnight, to the mid 70s SE, with lingering clouds until daybreak. -GIH && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... As of 250 PM Wednesday... Looks like the start of a brief respite, as the low level frontal zone settles to our S and E, while passage of the mid level trough axis in the morning initiates some mid level subsidence and drying. There should be some cloudiness in the morning ahead of and with the trough, but the afternoon should see little more than broken flat cu. Lingering moisture and instability over the SE CWA will necessitate holding onto a small chance of storms there in the afternoon into early evening, but otherwise will keep pops out. A slight dip in both temps and dewpoints should knock heat indices back to more reasonable readings (well, by North Carolina summer standards, anyway). Expect highs of 89-94, followed by lows of 68-73 under fair skies Thu night. -GIH && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 230 PM Wednesday... Friday and Friday Night: In the wake of a frontal passage Thursday night into early Friday, will see a brief reprieve from the heat, humidity and convection on Friday and possibly into Saturday. Confidence is not terribly high at this time given there are still model differences with respect to an approaching shortwave and it's associated convection developing Friday night/Saturday over portions of central NC. Regardless, Friday should be dry with highs in the upper 80s to low 90s. Friday night lows will range from upper 60s NW to mid 70s SE. Saturday Onward: The positively-tilted upper level trough will amplify on Saturday to the north-northwest. A closed low is expected to develop over the Great Lakes/Ohio Valley Sunday into Monday. The deep southerly flow off both the Gulf and Atlantic will pump very moist air into the area for several days. Meanwhile at the surface, an elongated area of low pressure will remain in place along the Mid- Atlantic. The presence of a warm, moist air and a mechanism for forcing will result in likely convection from Saturday night/Sunday into Monday night/Tuesday. Expect the upper low to gradually begin to lift off to the east-northeast late Tuesday into Tuesday night, as a cold front finally pushes through central NC. As mentioned above, the precipitation forecast for Saturday is somewhat in question, but confidence increases with respect to the increasing rainfall chances from Sunday through Monday, lingering into Tuesday before dropping off late Tuesday into Wednesday. Temperatures will depend quite a bit on the cloud cover and rainfall, but for now expect gradually decreasing max/min temperatures Saturday (upper 80s-low 90s/low-mid 70s) through Monday (mid-upper 80s/mid 60s-low 70s), slowly moderating thereafter. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 1150 AM Wednesday... All central NC terminals will see dominant VFR conditions through at least the next 24 hours, with a couple of possible exceptions. First, scattered storms are expected to develop to our W and cross the area from mid afternoon through much of tonight, and these will produce local brief sub-VFR conditions with strong/shifting winds. The best chances will occur as follows: 19z-00z at INT/GSO, 22z-04z at RDU, 23z-07z at RWI/FAY. Most storms this afternoon should be circumnavigable, but storms could become more numerous and/or congealed into larger storm clusters or lines by this evening. Also, RWI may see isolated banks of dense fog tonight 07z-12z due to the near-site body of water. Otherwise, any cigs/vsbys will be well above VFR thresholds. Looking beyond 18z Thu, VFR conditions are likely to dominate through early next week. Only FAY is expected to see any appreciable chance of late-day storms Thu afternoon. The storm risk looks to remain low for Fri, but then increases for Sat through Mon as an upper level low forms over OH and puts NC in a moist and unsettled pattern. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Hartfield NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...KC AVIATION...Hartfield
Hazardous weather outlook, Aug 8, 10:32 AM EDT, 8 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 1032 AM EDT Wed Aug 8 2018 NCZ007>009-021>025-038-039-091000- Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Davidson-Randolph- 1032 AM EDT Wed Aug 8 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. A few strong storms this afternoon through this evening may produce strong wind gusts over 40 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ010-011-026>028-040>043-073>078-083>086-088-089-091000- Warren-Halifax-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson- Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland- Hoke-Cumberland-Sampson- 1032 AM EDT Wed Aug 8 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. High temperatures in the mid 90s combined with high humidity levels will produce heat index readings in the 100 to 104 degree range this afternoon. Also, a few strong storms late this afternoon through this evening may produce strong wind gusts over 40 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GIH
In the hours before
Special weather statement, Aug 8, 5:13 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Raleigh NC
513 PM EDT WED AUG 8 2018
NCZ021-082215-
Forsyth NC-
513 PM EDT WED AUG 8 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FORSYTH COUNTY UNTIL
615 PM EDT...
At 513 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Pilot Mountain to
Pilot Mountain State Park to Rockford. Movement was southeast at 20
mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Winston-Salem, Kernersville, Clemmons, Lewisville, Walkertown, Rural
Hall, Stanleyville, Pfafftown, Belews Lake and Sedge Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8004
3611 8004 3600 8030 3599 8035 3610 8051
TIME...MOT...LOC 2113Z 302DEG 17KT 3643 8045 3634 8048 3628 8062
77Local storm report, Aug 8, 5:42 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 1 WNW BURLINGTON 36.09N 79.46W
08/08/2018 ALAMANCE NC 911 CALL CENTER
TREE DOWN ON N ONEAL ST AT BILLINGHAM DR IN
BURLINGTON.
&&
JFDLocal storm report, Aug 8, 5:47 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
547 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 2 NNW EFLAND 36.08N 79.19W
08/08/2018 ORANGE NC 911 CALL CENTER
A TREE AND POWER LINE DOWN AT 300 TINNIN RD.
&&
JFDSpecial weather statement, Aug 8, 5:51 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
551 PM EDT WED AUG 8 2018
NCZ084-085-082230-
Scotland NC-Richmond NC-
551 PM EDT WED AUG 8 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCOTLAND AND
SOUTHEASTERN RICHMOND COUNTIES UNTIL 630 PM EDT...
At 551 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Wallace to
Bennettsville. Movement was northeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Laurinburg, Maxton, Wagram, Gibson, East Laurinburg and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3480 7968 3481 7981 3498 7939 3490 7935
3485 7934 3482 7936 3477 7933 3464 7945
3463 7947
TIME...MOT...LOC 2151Z 243DEG 16KT 3478 7982 3465 7971
77Local storm report, Aug 8, 6:06 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG 5 NNE AUTRYVILLE 35.06N 78.60W
08/08/2018 SAMPSON NC 911 CALL CENTER
TREE DOWN ON CARROLL STORE RD AND HOLLAND
RD.
&&
JFDLocal storm report, Aug 8, 6:09 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 3 NW SNOW CAMP 35.90N 79.46W
08/08/2018 ALAMANCE NC 911 CALL CENTER
TREE DOWN AT 1324 WEST GREENSBORO CHAPEL
HILL RD.
&&
JFDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:16 PM EDT | Special Weather Statement | RAH | Randolph | 44 min |
| Aug 7, 8:36 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 39 min |
| Aug 7, 9:26 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 64 min |
| Aug 7, 9:32 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 25 min |
| Aug 7, 9:47 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 58 min |
| Aug 7, 10:09 PM EDT | Areal Flood Advisory | RAH | Randolph | 3 hr |
| Aug 7, 10:11 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 64 min |
| Aug 7, 10:12 PM EDT | Flash Flood Warning | RAH | Randolph | 3 hr |
| Aug 7, 10:26 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 49 min |
| Aug 7, 11:11 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Harnett, Lee, Wake | 49 min |
| Aug 7, 11:16 PM EDT | Special Weather Statement | RAH | Montgomery | 59 min |
| Aug 7, 11:21 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Montgomery, Moore, Randolph | 32 min |
| Aug 7, 11:56 PM EDT | Special Weather Statement | RAH | Moore | 49 min |
| Aug 7, 11:58 PM EDT | Special Weather Statement | RAH | Wake | 62 min |
| Aug 8, 12:21 AM EDT | Special Weather Statement | RAH | Harnett, Lee | 39 min |
| Aug 8, 12:32 AM EDT | Special Weather Statement | RAH | Wilson | 28 min |
| Aug 8, 12:37 AM EDT | Special Weather Statement | RAH | Cumberland | 53 min |
| Aug 8, 12:47 AM EDT | Special Weather Statement | RAH | Harnett | 28 min |
| Aug 8, 12:50 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 29 min |
| Aug 8, 1:00 AM EDT | Special Weather Statement | RAH | Cumberland | 60 min |
| Aug 8, 2:19 AM EDT | Special Weather Statement | RAH | Bladen | 56 min |
| Aug 8, 2:33 PM EDT | Special Weather Statement | RAH | Forsyth | 57 min |
| Aug 8, 4:24 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Orange | 66 min |
| Aug 8, 4:27 PM EDT | Special Weather Statement | RAH | Sampson | 63 min |
| Aug 8, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 41 min |
| Aug 8, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange | 52 min |
| Aug 8, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 66 min |
| Aug 8, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 40 min |
| Aug 8, 5:11 PM EDT | Special Weather Statement | RAH | Davidson | 64 min |
| Aug 8, 5:13 PM EDT | Special Weather Statement | RAH | Forsyth | 62 min |
| Aug 8, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 55 min |
| Aug 8, 5:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 63 min |
| Aug 8, 5:51 PM EDT | Special Weather Statement | RAH | Scotland | 39 min |
| Aug 8, 6:15 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Orange, Randolph | 3 hr |
| Aug 8, 6:24 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Orange | 3 hr |
| Aug 8, 6:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 45 min |
| Aug 8, 7:29 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Montgomery, Moore, Randolph | 76 min |
| Aug 8, 7:43 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 62 min |
| Aug 8, 7:51 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Hoke, Richmond, Scotland | 54 min |
| Aug 8, 7:54 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 51 min |
| Aug 8, 7:57 PM EDT | Special Weather Statement | RAH | Wilson | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.